MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE STANDARD HYPODERMIC NEEDLE; NEEDLE,25GX1.5",REG,BEVEL

MEDLINE INDUSTRIES, LP MEDLINE STANDARD HYPODERMIC NEEDLE; NEEDLE,25GX1.5",REG,BEVEL
Catalog Number SYR100257
Medical Device Problem Codes Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the facility on (b)(6) 2025, a provider was performing a steroid injection using a 25g x 1.5" needle.After drawing 3 ml of lidocaine and identifying the injection site via ultrasound, the provider attempted to administer the medication but encountered abnormal resistance.A second injection site was attempted with the same result.The needle was then removed, and a blockage was identified when attempting to expel the medication.A second 25g x 1.5" needle was used on the patient and failed in the same manner.A third needle from the same lot was tested but not used on the patient; saline could be drawn into the syringe but could not be expelled due to severe resistance.The facility subsequently switched to a 25g x 1" needle from a different lot and completed the injection.The patient received three additional needle sticks due to the malfunctioning devices, extending the procedure, but no serious injury occurred.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on (b)(6) 2025, a provider was performing a steroid injection using a 25g x 1.5" needle.After drawing 3 ml of lidocaine and identifying the injection site via ultrasound, the provider attempted to administer the medication but encountered abnormal resistance.A second injection site was attempted with the same result.The needle was then removed, and a blockage was identified when attempting to expel the medication.A second 25g x 1.5" needle was used on the patient and failed in the same manner.A third needle from the same lot was tested but not used on the patient; saline could be drawn into the syringe, but could not be expelled due to severe resistance.The facility subsequently switched to a 25g x 1" needle from a different lot and completed the injection.The patient received three additional needle sticks due to the malfunctioning devices, extending the procedure, but no serious injury occurred.
 
Additional Manufacturer Narrative
Update to d9, h3, and h6.After further investigation, it has been determined that the investigation involved trend analysis and testing of the actual/suspected device.The sample was returned and evaluated on 1/5/26.No device problem was found nor detected.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Brand Name
MEDLINE STANDARD HYPODERMIC NEEDLE
Common Device Name
NEEDLE,25GX1.5",REG,BEVEL
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes dr
northfield IL 60093
Manufacturer Contact
gavin-ainsley nadong
three lakes dr
northfield, IL 60093
MDR Report Key24108799
Report Number1417592-2026-00054
Device Sequence Number5878781
Product Code FMI
UDI-Device Identifier10080196305575
UDI-Public10080196305575
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K180417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSYR100257
Device Lot Number240303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight118 KG